The term structure of exchange rate predictability: Commonality, scapegoat, and disagreement
Shuo Cao,
Huichou Huang,
Ruirui Liu and
Ronald MacDonald
Journal of International Money and Finance, 2019, vol. 95, issue C, 379-401
Abstract:
In this paper, we study the exchange rate predictability across a range of investment horizons by proposing a generalized (term structure) model to capture the dynamics between the risk premium component of exchange rates and a broad set of variables meanwhile handle both parameter and model uncertainty. We also demonstrate the projections of common predictable information over the term structure, and existence of time-varying term-structural effect and model disagreement effect of exchange rate predictors in FX trading, which in turn validates the practical use of our model. We then utilize the time-variation in the probability weighting to identify the scapegoat drivers of customer order flows. We further comprehensively evaluate both statistical and economic significance of the model allowing for a full spectrum of currency investment management, and find that the model generates substantial performance fees of 6.5% per annum.
Keywords: Exchange rate forecasting; Disconnect puzzle; Carry trade risk premia; Term structure factors; Scapegoat variables; Model disagreement; Customer order flows (search for similar items in EconPapers)
JEL-codes: C52 E43 F31 F37 G11 (search for similar items in EconPapers)
Date: 2019
References: Add references at CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0261560618301670
Full text for ScienceDirect subscribers only
Related works:
Working Paper: The Term Structure of Exchange Rate Predictability: Commonality, Scapegoat, and Disagreement (2017) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jimfin:v:95:y:2019:i:c:p:379-401
DOI: 10.1016/j.jimonfin.2018.03.013
Access Statistics for this article
Journal of International Money and Finance is currently edited by J. R. Lothian
More articles in Journal of International Money and Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().